Alert archive / Nebraska / River Flood Advisories in 2016
River Flood Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Oct 2, 2016, 8:24 PM CDT for Lincoln County, Nebraska. It took effect at Oct 3, 2016, 1:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2016, 8:24 PM CDT (01:24 UTC)
- In effect from
- Oct 3, 2016, 1:00 AM CDT
- Expired
- Oct 6, 2016, 8:17 AM CDT
- In force
- 3 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
633
WGUS83 KLBF 030124
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SUN OCT 2 2016
...The National Weather Service in North Platte has issued a Flood
Advisory for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Water is being released from Lake McConaughy. This is the cause
of the minor flooding. No additional releases are expected at this
time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-041324-
/O.NEW.KLBF.FL.Y.0006.161003T0600Z-161006T1317Z/
/NPTN1.1.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
824 PM CDT SUN OCT 2 2016
The National Weather Service in North Platte has issued a
* Flood Advisory for
The North Platte River near North Platte.
* from late tonight to Thursday morning.
* At 8:00 PM Sunday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet Monday.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$3 follow-up statements
361
WGUS83 KLBF 031558
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT MON OCT 3 2016
...The Flood Advisory continues for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Releases from Lake McConaughy will combine with rainfall tonight
and midweek which will cause the North Platte River to run around
flood stage. Expect river levels to remain near flood stage through
at least Thursday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-050358-
/O.CON.KLBF.FL.Y.0006.000000T0000Z-161006T1317Z/
/NPTN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1058 AM CDT MON OCT 3 2016
The Flood Advisory continues for
The North Platte River near North Platte.
* until Thursday morning.
* At 10:00 AM Monday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river could rise to near 6.0 feet by tomorrow
early afternoon with minor fluctuations around 5.9 feet to 6.0
feet through Thursday morning.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
Masek877
WGUS83 KLBF 040236
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT MON OCT 3 2016
...The Flood Advisory continues for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Releases from Lake McConaughy combined with recent rainfall
has caused the North Platte River to rise to flood stage. Expect
river levels to remain near flood stage through at least Thursday
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-051436-
/O.CON.KLBF.FL.Y.0006.000000T0000Z-161006T1317Z/
/NPTN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
936 PM CDT MON OCT 3 2016
The Flood Advisory continues for
The North Platte River near North Platte.
* until Thursday morning.
* At 9:00 PM Monday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain steady around 6.0 feet by tomorrow
morning.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
ET499
WGUS83 KLBF 040655
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM CDT TUE OCT 4 2016
...The Flood Advisory is cancelled for the North Platte River...
North Platte River near North Platte affecting Lincoln County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-040725-
/O.CAN.KLBF.FL.Y.0006.000000T0000Z-000000T0000Z/
/NPTN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
155 AM CDT TUE OCT 4 2016
The Flood Advisory is cancelled for
The North Platte River near North Platte.
* until further notice.
* At 1:00 AM Tuesday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet by this morning.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
RobergWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Oct 2, 6:25 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 2, 6:25 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 625 PM CDT Sun Oct 2 2016 .SYNOPSIS... Issued at 342 PM CDT Sun Oct 2 2016 An active H5 pattern continues to take shape across the CONUS and Canada this morning. The persistent upper level low which was present across the Ohio valley late last week, has tracked slowly north northeast over the past 24 to 36 hours and was now situated around Detroit. Ht. falls were most pronounced across New York state and southern Quebec this morning, so this feature should continue to lift to the northeast over the next 24 hours. Flow remained fairly weak across the central third of the country this morning with a low amplitude ridge extending from west Texas into eastern Colorado. West of this feature, a tandem of closed lows were located over the Yukon and a second off the coast of northern Oregon. Ht falls in association with the southern low were most pronounced across northern California into southern Idaho. WV imagery as of midday, now has this feature coming onshore over southwestern Oregon. At the surface, a trough of low pressure extended from the Nebraska panhandle south into eastern Colorado. High pressure was located over Missouri. Between these two features, southerly winds were occurring across western and north central Nebraska this afternoon. Skies were mostly clear and temperatures as of 3 PM CDT ranged from 78 at Broken Bow to 82 at Valentine. && .SHORT TERM...(This evening through Monday) Issued at 342 PM CDT Sun Oct 2 2016 Break down of the ridge begins tomorrow, however should squeeze one more unseasonably warm day. After a mild night with lows in the lower to mid 50s. Highs rebound into the upper 70s east to upper 80s in the southwest CWA. Trough moves into far NW Neb tonight and will bring a slight chance for thunderstorms. This expands slowly east tomorrow morning and during peak heat a line of thunderstorms could develop. More of an issue will be the very gusty winds with widespread wind gusts above 25 mph. Also with the high heat across SW Neb there will be elevated fire weather concerns, see fire weather portion of discussion for more details. .LONG TERM...(Monday night through Sunday) Issued at 342 PM CDT Sun Oct 2 2016 Monday night through Wednesday...In the mid range, thunderstorm chances Monday night into Tuesday afternoon followed by temperatures will be the main forecast challenges. Thunderstorms should already be ongoing across western sections of the forecast area by Monday evening. These storms will further develop into a north to south line of convection by mid evening. this activity will quickly move to the east, forced by a surface trough and dryline. Dynamics will remain strongest in the northern half of the forecast area Monday night, so the highest pops will continue over northern Nebraska. The surface trough/dryline will then slow, stalling across eastern Nebraska for Tuesday. Thunderstorms will once again fire INVOF this feature. ATTM this line extends from Holt and Boyd county south, so have limited precipitation chances to the far northeastern forecast area for Tuesday. West of the trough/dryline, dry air and westerly winds will be found. Wind speeds right now are on the order of 10 to 15 MPH Tuesday afternoon. In addition, minimum relative humidity will bottom out around 20 percent in far southwestern and western portions of the forecast area. With winds only in the 10 to 15 MPH range Tuesday afternoon, critical fire conditions are not anticipated attm. On Tuesday night the main upper level low will track into south central Canada. A secondary shortwave will cross the intermountain west Tuesday night, further amplifying on Wednesday. A cold front will be forced into northwestern Nebraska late in the day on Wednesday. This will result in cooler temps in the northwestern CWA where highs will struggle to get out of the lower 60s. Elsewhere, highs will reach the lower 70s. Mid and high level clouds will increase Wednesday afternoon from the west as the secondary shortwave trough approaches the central Rockies and mid level frontogenesis increases. The latest NAM soln does develop some light precipitation in the west Weds afternoon. Looking at cross sections across the western CWA, there is a deep dry layer below 10000 FT AGL, so will leave the period dry for now. Wednesday night through Sunday...The shortwave trough will enter the central Rockies Wednesday night, emerging onto the high plains of Colorado Thursday. A cold front will push south through the forecast area Wednesday night. At the same time, mid level frontogenesis will increase along and north of the cold front with very efficient lift noted around H700 by 12z to 18z Thursday. Lift will be further enhanced by an exiting H300 jet streak placing southwestern to northeastern portions of the forecast area in the right exit region of the jet. Given the degree of frontogenesis and upper level forcing, a narrow, but intense band of precipitation could develop Thursday. This morning, was concerned some about snow in association with this band. With this mornings forecast runs, the area of mid level frontogenesis has shifted south, and is strongest during the daylight hours. In addition, h85 temps came in slightly warmer with this morning's runs. With lows bottoming out upper 30s to lower 40s Weds night, will confine any mention of rain/snow to the far northwest where temps will be in the mid 30s for lows. That being said, many locations on Thursday will see a rainy and raw day with highs in the lower 50s. Temperatures were trended downward from the init forecast and will probably need to be adjusted downward further if the location of best frontogenesis remains unchanged with subsequent forecast runs. Precipitation will shift south and east of the forecast area Thursday evening, with clearing overnight as the H5 trough axis shifts east of the area. Clearing skies, will lead to overnight lows in the upper 20s in the west with lower 30s forecast elsewhere. This will result in a hard freeze in the panhandle and western sandhills, with frost possible elsewhere. Will hit this in the HWO for now. Temperatures on Saturday and Sunday will return to the 70s as we transition into a low amplitude zonal pattern across the CONUS. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 625 PM CDT Sun Oct 2 2016 Isolated to scattered tstm coverage is possible this evening across Wrn Neb...mainly from KSNY to KMER. Storm activity should weaken by or before 06z. This storm activity is associated with a weak frontal boundary across Nwrn Neb. MVFR cigs are expected to form along and west of highway 83 06z- 17z tonight and Monday. IFR is possible across the Panhandle...along and west of highway 61. Isolated thunderstorms are possible across Sheridan County from 21z Monday afternoon onward. This storm activity will be associated with a strong Pacific cold front. South winds are expected to increase to 16027G35KT Monday aftn. && .FIRE WEATHER... Issued at 342 PM CDT Sun Oct 2 2016 Upgrading the fire weather watch to a red flag warning. Break down of the ridge with a sfc lee side trough developing. This favors windy conditions across the area with SW Neb favored for very dry conditions as dry line drifts east in the afternoon. Models in good agreement with southerly winds becoming gusty with frequent gusts at or above 30 mph. A little less agreement on timing of the eastward movement of the dry line. At this time while min RH values may not reach the critical 15 percent, do expect RH values around 20 percent. These RH values do not reach warning criteria, however we have several reports of fires across SW Neb over the past week will error on the side of caution especially as winds will be on the strong side. Zone 204 is in the warning however the main focus is the southern portion of the zone, near the interstate. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MDT Monday for NEZ204-210. && SYNOPSIS...Buttler SHORT TERM...Masek LONG TERM...Buttler AVIATION...CDC FIRE WEATHER...Masek
Hazardous weather outlook, Oct 2, 3:51 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT SUN OCT 2 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT SUN OCT 2 2016 /251 PM MDT SUN OCT 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT AFTER MIDNIGHT ACROSS SHERIDAN AND NORTHWEST CHERRY COUNTY. SEVERE STORMS AT NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROUGH OF LOW PRESSURE ALOFT WILL BUILD ACROSS THE CENTRAL ROCKIES ON MONDAY. THIS WILL LEAD TO AN INCREASED THREAT FOR THUNDERSTORMS MONDAY INTO TUESDAY. AT THIS TIME...A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING...MAINLY WEST OF A LINE FROM NORTH PLATTE THROUGH AINSWORTH. MONDAY AFTERNOON...AHEAD OF THE TROUGH...WILL BE VERY STRONG SOUTHERLY WINDS ACROSS THE AREA. THE GUSTY WINDS WILL COMBINE WITH VERY DRY AIR ACROSS SOUTHWEST NEBRASKA TO PRODUCE CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTHWEST OF A OSHKOSH TO HAYES CENTER LINE. PORTIONS OF THE OUTLOOK AREA WILL SEE TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING IN THE UPPER 20S TO MID 30S. AREA OF FROST ARE LIKELY WITH PORTIONS OF THE PANHANDLE AND THE WESTERN SANDHILLS POSSIBLY SEEING THE FIRST HARD FREEZE OF THE SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Oct 3, 4:26 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 34 min |
| Oct 3, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 52 min |
| Oct 3, 5:16 PM CDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Oct 3, 5:19 PM CDT | Special Weather Statement | LBF | Lincoln | 26 min |
| Oct 3, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 45 min |
| Oct 3, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Oct 3, 6:03 PM CDT | Special Weather Statement | LBF | Grant | 42 min |
| Oct 3, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson, Thomas | 65 min |
| Oct 3, 6:30 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Oct 3, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
Nearby
River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.